Doctor problems message mix up

Discussion in 'Fibromyalgia Main Forum' started by rosemarie, Mar 27, 2007.

  1. rosemarie

    rosemarie Member

    Fianlly I thought I had found a really good dcotor who was willing to help me with the pain from my fibro and osteoarthitis.

    The doctors office called today and informed me that the doctor was not willing to increase my pain meds. I asked why would he increase them?

    I did n't want him too so what was going on? She then told me that since I had told them that the cymbalta {I was given a 7 day sample to see if I had a reaction to it} didn't work for me that I wanted my MScontin increased. UH?DUH? WHAT?


    I had called in and told them that I the cymbalta that I had been given had made me sick not that it did n't work as I know that it takes much longer than just 7 days for this medication to work .

    But some how that did not get to the doctor. He thought that because I said that it didn't work for me and had made me ill, that I would want to have my pain meds increased.

    Why was that his first thought to tell me that I could not have the pain meds increased. I have been trying to take the least amount of this med as I can .

    I have reduced the amount I take from 5 pills a day to 3 pills a day. So why would I want it increased? Did I not tell him this , of course I told him that.

    I made it clear that the medication sample I had been given made me sick. And I was not going to take it any more and it did not work for me. I am a bit confused about this .

    I am upset that my doctor would feel that because that the cymnbalta made me sick, that I was asking to have my pain meds increased. I dont' know what was told to him as he must have not gotten the message right.

    I was so upset that I called the doctors back and asked why did he feel that I wanted my pain meds increased? The nurse told met that he had misinterpeted my message. So I made sure that this time he got it right.

    I told the nurse that my pain meds are woking just fine at the dose i am taking now and that in NO WAY was I asking for a increase . That it was the antidepresssant that made me sick and that I would not be taking any more.

    Did I not make my self clear? I don't know what is going on. Being told that the doctor assumed that because the antidrpressant made me sick that of course I would want more pain meds.

    That really hurt. I thought that he had listened to me when I had talked to him about the pain meds I take. I just hope that this is only going to happen this one time . If it happens again I will have to go back and talk to him again and maybe change doctors some thing that I don't want to do.

    Am I over reacting to this? Still upset about it.
    HUGS~
    Rosemarie
  2. kjfms

    kjfms Member

    Perhaps your physician was delivered the wrong message. This does happen quite often.

    A lot of the front office people are very busy and do write down messages wrong. I do transcription in a clinic and have seen first hand that this does happen.

    It isn't done on purpose but it does get very hectic at times and there is always the possibility whoever took your message made a mistake.

    Maybe your physician deserves the benefit of the doubt this time -- just a thought.

    I hope it works out for you,

    Karen :)
  3. mindbender

    mindbender New Member

    Rosemarie, Cymbalta is prescribed as a effective antidepressant/pain reliever.
    Especially for Fibromyalgia patience. (wrong).

    When in fact it should not be prescribed for either pain reliever or an antidepressant.
    That according to me.
    I was very tired and was going to quit until I saw your post.

    I was put on this worthless drug and guess what? It was right after I was prescribed Ativan, which I jumped off of cold turkey, as I did the Cymbalta.

    Not recommended for the general public. I am however a registered glutton for punishment.

    Bottom Line : I think the manufacturer is pushing this drug down our Dr.s throats.

    The Lazy Mans Way - The Lazy Doctors Way.

    I could go on.

    Dan